Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Riverton, WY

August 10, 20076 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 10, 2007, 2:53 AM MDT for 6 counties in Wyoming. It took effect at Aug 10, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2007, 2:53 AM MDT (08:53 UTC)
In effect from
Aug 10, 2007, 2:00 PM MDT
Expired
Aug 10, 2007, 8:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5182 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 100853
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
253 AM MDT FRI AUG 10 2007

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.A DRY SOUTHWEST FLOW WILL INCREASE DURING THE AFTERNOON HOURS
TODAY...BRINGING WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH ACROSS
MUCH OF SOUTHERN WYOMING...ESPECIALLY AFTER 2 PM MDT.
ADDITIONALLY...WARM TEMPERATURES WILL BE FOUND ACROSS THE
AREA...WITH LOW HUMIDITY VALUES EXPECTED. THESE ELEMENTS WILL
COMBINE WITH VERY LOW FUEL MOISTURE TO CAUSE RED FLAG CONDITIONS
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

WYZ277>280-283-289-102000-
/O.NEW.KRIW.FW.W.0004.070810T2000Z-070811T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
253 AM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. 

VERY LOW HUMIDITY VALUES OF LESS THAN 15 PERCENT WILL BE COMMON
ACROSS THE IMPACTED AREA THIS AFTERNOON UNDER THE INFLUENCE OF
LIMITED EARLY DAY CLOUD COVER...AND A DRY SOUTHWESTERLY FLOW. THE
MOVEMENT OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INCREASE
SOUTHWESTERLY WINDS DURING THE AFTERNOON HOURS...WITH SPEEDS OF 15
TO 20 MPH COMMON...WITH FREQUENT GUSTS TO 35 MPH. THESE ELEMENTS
WILL COMBINE WITH CRITICALLY LOW FUEL MOISTURE TO BRING RED FLAG
CONDITIONS BETWEEN 2 PM MDT AND 8 PM MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BRANHAM
3 follow-up statements
000 
WWUS85 KRIW 101553
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
953 AM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283
AND 289...

.A DRY SOUTHWEST FLOW WILL INCREASE DURING THE AFTERNOON HOURS
TODAY...BRINGING WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH
ACROSS MUCH OF SOUTHERN WYOMING...ESPECIALLY AFTER 2 PM MDT.
ADDITIONALLY...WARM TEMPERATURES WILL BE FOUND ACROSS THE AREA...
WITH LOW HUMIDITY VALUES EXPECTED. THESE ELEMENTS WILL COMBINE
WITH VERY LOW FUEL MOISTURE TO CAUSE RED FLAG CONDITIONS DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS.

WYZ277>280-283-289-110000-
/O.CON.KRIW.FW.W.0004.070810T2000Z-070811T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
953 AM MDT FRI AUG 10 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...
280...283 AND 289...

A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283
AND 289.  VERY LOW HUMIDITY VALUES OF LESS THAN 15 PERCENT WILL BE
COMMON ACROSS THE IMPACTED AREA THIS AFTERNOON UNDER THE INFLUENCE
OF LIMITED EARLY DAY CLOUD COVER...AND A DRY SOUTHWESTERLY FLOW.
THE MOVEMENT OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INCREASE
SOUTHWESTERLY WINDS DURING THE AFTERNOON HOURS...WITH SPEEDS OF 15
TO 20 MPH COMMON...WITH FREQUENT GUSTS TO 35 MPH. THESE ELEMENTS
WILL COMBINE WITH CRITICALLY LOW FUEL MOISTURE TO BRING RED FLAG
CONDITIONS BETWEEN 2 PM MDT AND 8 PM MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 102112
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
312 PM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 277...278...279...280... 283 AND 289...

.A DRY SOUTHWEST FLOW WILL INCREASE DURING THE AFTERNOON HOURS
TODAY...BRINGING WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH
ACROSS MUCH OF SOUTHERN WYOMING. WARM TEMPERATURES WILL BE FOUND
ACROSS THE AREA...WITH LOW HUMIDITY VALUES EXPECTED. THESE
ELEMENTS WILL COMBINE WITH VERY LOW FUEL MOISTURE TO CAUSE RED
FLAG CONDITIONS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

WYZ277>280-283-289-110200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-070811T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
312 PM MDT FRI AUG 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

STRONG GUSTY WINDS WITH VERY LOW HUMIDITY AND FINE FUEL MOISTURE
WILL COMBINE FOR EXTREME FIRE WEATHER CONDITIONS UNTIL 8 PM MDT
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 110209
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT FRI AUG 10 2007


WYZ277>280-283-289-110315-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-070811T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
809 PM MDT FRI AUG 10 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FIRE WEATHER ZONES
277...278...279...280...283 AND 289.  WINDS WILL CONTINUE TO DIMINISH
THIS EVENING WITH SUNSET ALONG WITH COOLER TEMPERATURES AND HIGHER
RELATIVE HUMIDITY. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 9, 8:00 PM MDT, 6 hours 53 minutes earlier.

Area forecast discussion, Aug 9, 8:00 PM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
800 PM MDT THU AUG 9 2007

.UPDATE...ALLOWED RED FLAG WARNINGS TO EXPIRE AT 8 PM. ADDED
ISOLATED THUNDERSTORM COVERAGE ACROSS ENTIRE CWA AHEAD OF
SHORTWAVE TROUGH THIS EVENING WITH MENTION OF GUSTY OR DAMAGING
WIND...GUSTS OF 4O TO 50 MPH COMMON WITH THESE MAINLY DRY
THUNDERSTORMS EARLY THIS EVENING WITH RKS CLOCKING A GUST OF 65
MPH AT 619 PM.

SHORT TERM...TONIGHT THROUGH SUNDAY

A WEAK SHORT WAVE TROUGH MOVING NORTHEAST FROM THE GREAT BASIN
WILL MOVE THROUGH THE WEST THIS EVENING PRODUCING ISOLATED
MOUNTAIN THUNDERSTORMS. A LARGE SCALE LOW PRESSURE TROUGH ALONG
THE WEST COAST WILL PUSH INLAND WHICH WILL INCREASE THE SOUTHWEST
FLOW OVER THE AREA. AT THIS TIME FRIDAY AFTERNOON AND EVENING
LOOKS TO BE A REPEAT OF RED FLAG CONDITIONS ACROSS SOUTHERN AND
CENTRAL WYOMING. THUNDERSTORMS WILL INCREASE ACROSS THE WEST AND
NORTH. TEMPERATURES WILL CONTINUE TO SLOWLY INCREASE AS THE AIR
FLOW FROM THE GREAT BASIN MOVES NORTHEAST OVER THE AREA.  MOISTURE
CONTINUES TO MOVE IN FROM THE SOUTHWEST INCREASING THE THREAT OF
SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY.  AS THE MOISTURE
INCREASES HUMIDITY WILL RISE AND TEMPERATURES WILL LEVEL OFF.
MODELS IN THE SHORT TERM IN GOOD AGREEMENT WITH MAIN DIFFERENCES
WITH MOISTURE WITH THE NAM PRODUCING SIGNIFICANTLY MORE PRECIPITATION
THAN THE GFS.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

UPPER LEVEL HIGH PRESSURE AREA DOMINATES THE SOUTHERN PLAINS AND
EXTENDS WESTWARD TO WESTERN COLORADO SUNDAY AND MONDAY. THE RIDGE
GETS NUDGED A BIT EAST NEXT TUESDAY AND WEDNESDAY AS A TROUGH
APPROACHES THE PACIFIC NW. THE ECMWF IS SLOWER WITH THE TROUGH
AT 00Z THU AND KEEPS THE STRONG RIDGE CLOSER TO OUR AREA. THAT MAY
END UP BEING THE BETTER SOLUTION WITH TIME AS IT IS STILL SUMMER.
THERE WILL BE A RETURN OF MONSOON MOISTURE SUNDAY THROUGH WED AS
THE FLOW SEEMS FAVORABLE AND PRECIPITABLE WATER VALUES START RISING
NEXT MON THRU WED. MAINLY ISOLATED STORM ACTIVITY SUNDAY THEN HAVE
ADJUSTED PRECIP CHANCES UP A BIT MON THRU WED AS MOISTURE PROFILES
SUPPORT BETTER RAIN CHANCES. NOT MUCH CHANGE IN THE PATTERN FOR NEXT
THU AS WELL. AS FOR TEMPS...WARM TO HOT WITH 80S AND 90S TO PREVAIL
AT LOWER ELEVATIONS...60S AND 70S IN THE MTS.

AVIATION...
SCT-BKN CU OVER CENTRAL AND WESTERN WYOMING EXPECTED THROUGH THIS
AFTERNOON AND EVENING. A FEW MAY PRODUCE LIGHTNING...BUT VERY GUSTY
OUTFLOWS TO 45KT WILL BE THE PRIMARY THREAT. SOUTHWEST WIND MOST
AREAS THROUGH THIS EVENING OF 15G25KT CAN BE EXPECTED. CONDITIONS
FRIDAY SHOULD BE SIMILAR.

FIRE WEATHER...
A WEAK SHORT WAVE TROUGH MOVING NORTHEAST FROM THE GREAT BASIN
WILL MOVE THROUGH THE WEST THIS EVENING PRODUCING ISOLATED
MOUNTAIN THUNDERSTORMS. A LARGE SCALE LOW PRESSURE TROUGH ALONG
THE WEST COAST WILL PUSH INLAND WHICH WILL INCREASE THE SOUTHWEST
FLOW OVER THE AREA. AT THIS TIME FRIDAY AFTERNOON AND EVENING
LOOKS TO BE A REPEAT OF RED FLAG CONDITIONS ACROSS SOUTHERN AND
CENTRAL WYOMING. THUNDERSTORMS WILL INCREASE ACROSS THE WEST AND
NORTH. TEMPERATURES WILL CONTINUE TO SLOWLY INCREASE AS THE AIR
FLOW FROM THE GREAT BASIN MOVES NORTHEAST OVER THE AREA.

&&

RIW WATCHES/WARNINGS/ADVISORIES...
NONE

&&

UPDATE...AEM
SHORT TERM...C.BAKER
LONG TERM...AR
AVIATION...TWB
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Aug 9, 8:14 PM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
814 PM MDT THU AUG 9 2007

WYZ001>020-022>030-101100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
814 PM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

ISOLATED HIGH-BASED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
CENTRAL WYOMING THIS EVENING.  SOME OF THESE STORMS WILL PRODUCE
STRONG OUTFLOW WIND GUSTS OF GENERALLY 40 TO 50 MPH WITH SOME GUSTS
NEAR 60 MPH THROUGH 930 PM.  THE OTHER MAIN HAZARD WITH THESE
STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN INCREASE IN MONSOONAL MOISTURE IS EXPECTED SUNDAY THROUGH
WEDNESDAY. THIS WILL LEAD TO ISOLATED AFTERNOON AND EVENING SHOWER
AND THUNDERSTORM ACTIVITY SUNDAY AND MONDAY. THEN STORM COVERAGE WILL
INCREASE NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT STRONG WIND GUSTS OVER 50 MPH OR ANY WIND
DAMAGE FROM THUNDERSTORMS THIS EVENING.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.